Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 43, NWS Albany, NY

April 13, 2011Herkimer County, Oneida County, New York

NWS Albany, NY issued this river flood warning at Apr 13, 2011, 12:26 PM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 13, 2011, 5:17 PM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 12:26 PM EDT (16:26 UTC)
In effect from
Apr 13, 2011, 5:17 PM EDT
Expired
Apr 15, 2011, 3:54 PM EDT
In force
47 hr
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Herkimer County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Canada Creek at Hinckley Dam (HIKN6).

Action stage
1225 ft
Minor stage
1227 ft
Moderate stage
1228 ft
Major stage
1230 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01343900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WGUS41 KALY 131626
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
1226 PM EDT WED APR 13 2011

NYC043-065-140426-
/O.NEW.KALY.FL.W.0043.110413T2135Z-000000T0000Z/
/HIKN6.1.ER.110413T2135Z.110414T1200Z.000000T0000Z.NO/
1226 PM EDT WED APR 13 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST CANADA CREEK BELOW HINCKLEY RESERVOIR.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 11 AM WEDNESDAY THE RESERVOIR ELEVATION WAS...1226.8 FEET. 
* FLOOD ELEVATION IS 1227 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD ELEVATION BY  5 PM
  WEDNESDAY AND CONTINUE TO RISE TO AROUND 1227.7 FEET BY  8 AM THURSDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER AND THE 
  RIVER BEGINS TO OVERFLOW ONTO SOME RECREATIONAL PROPERTIES DOWNSTREAM.
  NEW HERKIMER...AT KAST BRIDGE...THE RIVER SHOULD REMAIN BELOW FLOOD. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM   8 PM  2 AM   8 AM  2 PM
LOCATION      STG    STG  DAY  TIME   WED    WED   THU    THU    THU

WEST CANADA CR
  HINCKLEY  1227.0 1226.8 WED 12 PM 1226.9 1227.1 1227.5 1227.7 1227.6

$$
7 follow-up statements
080 
WGUS81 KALY 132110
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
510 PM EDT WED APR 13 2011

NYC113-140910-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.1.ER.110413T1030Z.110414T1800Z.000000T0000Z.NO/
510 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE. 
* AT  4 PM WEDNESDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.7 FEET BY  2 PM 
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 7.0 FEET...WATER FLOODS INTO NEARBY LOWLANDS

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

SCHROON RIVER
  RIVERBANK     7.0    7.3 WED 04 PM   7.5   7.6   7.7   7.7   7.7

$$

NYC083-091-115-140910-
/O.CON.KALY.FL.W.0041.000000T0000Z-000000T0000Z/
/SYLN6.1.ER.110412T2223Z.110413T1600Z.000000T0000Z.NO/
510 PM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT BELOW LOCK 5 SCHUYLERVILLE.
* UNTIL FURTHER NOTICE. 
* AT 12 PM WEDNESDAY THE LOWER POOL ELEVATION WAS 90.8 FEET. 
* FLOOD ELEVATION IS 90.0 FEET. 
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR 
  WRIGHTS LOOP AND FERRY LANE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

HUDSON RIVER
  SCHUYLERVILL  90.0   90.8 WED 12 PM  91.0  91.0  90.9  90.8  90.5                            

$$

NYC043-065-140909-
/O.EXT.KALY.FL.W.0043.110413T2117Z-000000T0000Z/
/HIKN6.1.ER.110413T2117Z.110414T1200Z.000000T0000Z.NO/
510 PM EDT WED APR 13 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... 
 
THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK BELOW HINCKLEY RESERVOIR
* FROM  5 PM WEDNESDAY UNTIL FURTHER NOTICE.
* AT  4 PM WEDNESDAY THE RESERVOIR ELEVATION WAS 1227 FEET. 
* FLOOD ELEVATION IS 1227 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY  5 PM
  WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 1228 FEET BY  8 
  AM THURSDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER AND THE
  RIVER BEGINS TO OVERFLOW ONTO RECREATIONAL PROPERTIES DOWNSTREAM. 

  AT KAST BRIDGE...NEAR HERKIMER...THE RIVER SHOULD REMAIN BELOW FLOOD.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

WEST CANADA CR
  HINCKLEY   1227.0 1227.0 WED 05 PM 1227.1 1227.5 1227.7 1227.6 1227.3

$$
997 
WGUS81 KALY 140846
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
446 AM EDT THU APR 14 2011

NYC113-142046-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.1.ER.110413T1030Z.110414T1800Z.000000T0000Z.NO/
446 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE. 
* AT  4 AM THURSDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.7 FEET BY  2 PM 
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 7.0 FEET...WATER FLOODS INTO NEARBY LOWLANDS

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

SCHROON RIVER
  RIVERBANK     7.0    7.6 THU 04 AM   7.7   7.7   7.7   7.6      

$$

NYC083-091-115-142046-
/O.CON.KALY.FL.W.0041.000000T0000Z-000000T0000Z/
/SYLN6.1.ER.110412T2223Z.110413T1600Z.000000T0000Z.NO/
446 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE. 
* AT 12 PM WEDNESDAY THE STAGE WAS 90.8 FEET. 
* FLOOD STAGE IS 90.0 FEET. 
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR 
  WRIGHTS LOOP AND FERRY LANE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

HUDSON RIVER
  SCHUYLERVILL  90.0   90.8 WED 12 PM                              

$$

NYC043-065-142046-
/O.CON.KALY.FL.W.0043.000000T0000Z-000000T0000Z/
/HIKN6.1.ER.110413T2115Z.110414T1200Z.000000T0000Z.NO/
446 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL FURTHER NOTICE. 
* AT  3 AM THURSDAY THE STAGE WAS 1227 FEET. 
* FLOOD STAGE IS 1227 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1228 FEET BY  8 AM
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 1228 FEET...THREE FEET OF WATER ARE SPILLING OVER AND 
  THERE IS WIDESPREADFLOODING BETWEEN HINCKLEY AND HERKIMER

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

WEST CANADA CR
  HINCKLEY      1227.0 1227.2 THU 04 AM  1227.4  1227.3  1227.2  
1227.1      

$$
968 
WGUS81 KALY 140856 CCA
FLSALY

FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
448 AM EDT THU APR 14 2011

NYC113-142100-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.1.ER.110413T1030Z.110414T1800Z.000000T0000Z.NO/
448 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE.
* AT  4 AM THURSDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.7 FEET BY  2 PM
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 7.0 FEET...WATER FLOODS INTO NEARBY LOWLANDS

&&

                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

SCHROON RIVER
  RIVERBANK     7.0    7.6 THU 04 AM   7.7   7.7   7.7   7.6

$$

NYC083-091-115-142100-
/O.COR.KALY.FL.W.0041.000000T0000Z-000000T0000Z/
/SYLN6.1.ER.110412T2223Z.110413T1600Z.000000T0000Z.NO/
448 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE.
* AT 12 PM WEDNESDAY THE STAGE WAS 90.8 FEET.
* FLOOD STAGE IS 90.0 FEET.
* IMPACT...AT 90.5 FEET...WATER BEGINS TO FLOOD STILLWATER FLATS NEAR
  WRIGHTS LOOP AND FERRY LANE.

&&

                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

HUDSON RIVER
  SCHUYLERVILL  90.0   90.8 WED 12 PM  90.7  90.6  90.5  90.4

$$

NYC043-065-142100-
/O.CON.KALY.FL.W.0043.000000T0000Z-000000T0000Z/
/HIKN6.1.ER.110413T2115Z.110414T1200Z.000000T0000Z.NO/
448 AM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL FURTHER NOTICE.
* AT  3 AM THURSDAY THE STAGE WAS 1227 FEET.
* FLOOD STAGE IS 1227 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1228 FEET BY  8 AM
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 1228 FEET...THREE FEET OF WATER ARE SPILLING OVER AND
  THERE IS WIDESPREADFLOODING BETWEEN HINCKLEY AND HERKIMER

&&

                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

WEST CANADA CR
  HINCKLEY      1227.0 1227.2 THU 04 AM  1227.4  1227.3  1227.2
1227.1

$$
373 
WGUS81 KALY 141843
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
243 PM EDT THU APR 14 2011

NYC113-150643-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.1.ER.110413T1030Z.110415T0000Z.000000T0000Z.NO/
243 PM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE. 
* AT 1 PM THURSDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.8 FEET BY 8 PM 
  THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 7 FEET...WATER FLOODS INTO NEARBY LOWLANDS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

SCHROON RIVER
  RIVERBANK     7.0    7.7 THU 01 PM   7.8   7.7   7.7   7.6   7.4

$$

NYC043-065-150643-
/O.EXT.KALY.FL.W.0043.000000T0000Z-110415T0832Z/
/HIKN6.1.ER.110413T2115Z.110414T1300Z.110415T0232Z.NO/
243 PM EDT THU APR 14 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT... 
 
THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL LATE TONIGHT. 
* AT 2 PM THURSDAY THE STAGE WAS 1227 FEET. 
* FLOOD STAGE IS 1227 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 10 PM THURSDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER. THE 
  RIVER DOWNSTREAM BEGINS TO OVERFLOW ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

WEST CANADA CR
  HINCKLEY      1227 1227.1 THU 02 PM  1227 1227 1226.9 1226.7 1226.5

$$
287 
WGUS81 KALY 150253
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1053 PM EDT THU APR 14 2011

NYC043-065-151453-
/O.EXT.KALY.FL.W.0043.000000T0000Z-110415T1516Z/
/HIKN6.1.ER.110413T2115Z.110414T1300Z.110415T0916Z.NO/
1053 PM EDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL FRIDAY MORNING. 
* AT  9 PM THURSDAY THE STAGE WAS 1227 FEET. 
* FLOOD STAGE IS 1227 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER  5 AM FRIDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER. THE 
  RIVER DOWNSTREAM BEGINS TO OVERFLOW ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

WEST CANADA CR
  HINCKLEY      1227.0 1227.1 THU 10 PM  1226.7  1226.5  1226.4  
1226.2      

$$
445 
WGUS81 KALY 151047
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
647 AM EDT FRI APR 15 2011

NYC043-065-152116-
/O.EXT.KALY.FL.W.0043.000000T0000Z-110415T2116Z/
/HIKN6.1.ER.110413T2115Z.110414T1300Z.110415T1516Z.NO/
647 AM EDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* UNTIL THIS AFTERNOON. 
* AT 545 AM FRIDAY THE STAGE WAS 1227 FEET. 
* FLOOD STAGE IS 1227 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 11 AM FRIDAY.
* IMPACT...AT 1227 FEET...TWO FEET OF WATER ARE SPILLING OVER. THE 
  RIVER DOWNSTREAM BEGINS TO OVERFLOW ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

WEST CANADA CR
  HINCKLEY      1227 1227.1 FRI 6 AM  1226.7 1226.6 1226.4 1226.1      

$$
540 
WGUS81 KALY 151954
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
354 PM EDT FRI APR 15 2011

NYC043-065-152024-
/O.CAN.KALY.FL.W.0043.000000T0000Z-110415T2116Z/
/HIKN6.1.ER.110413T2115Z.110414T1300Z.110415T1801Z.NO/
354 PM EDT FRI APR 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST CANADA CREEK AT HINCKLEY.
* AT 2 PM FRIDAY THE STAGE WAS 1226.97 FEET. 
* FLOOD STAGE IS 1227 FEET. 
* IMPACT...AT 1227 FEET...TWO FEET OF WATER IS SPILLING OVER. THE 
  RIVER DOWNSTREAM BEGINS TO OVERFLOW ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

WEST CANADA CR
  HINCKLEY      1227.0 1227.0 FRI 03 PM  1226.8  1226.7  1226.4  
1226.2  1225.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:00 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 10:00 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT WED APR 13 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE MID ATLANTIC REGION WILL MOVE
SLOWLY NORTHEASTWARD THROUGH TONIGHT. HIGH PRESSURE WILL BUILD INTO
THE REGION ON THURSDAY AND FRIDAY. HOWEVER...ANOTHER LOW PRESSURE
SYSTEM WILL BRING MORE UNSETTLED WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM EDT...BASED OFF THE LATEST MOSAIC REGIONAL RADAR
DISPLAY...AND OUTPUT FROM THE 11 UTC HRRR...WILL CONTINUE TO KEEP
POPS AT JUST CHC FOR MOST OF THE CWA THROUGH THE REMAINDER OF THE
MORNING AND INTO THE EARLY AFTN. WILL KEEP LIKELY POPS FOR THE
BERKSHIRES/SOUTHERN VT AND INTO THE DACKS...WHERE PRECIP IS
OCCURRING AND/OR MOVING TOWARDS. MEANWHILE...WILL ALLOW POPS TO
RETURN TO LIKELY/CATEGORICAL FOR THE MID TO LATE AFTN AND THIS
EVENING...AS DEFORMATION PRECIP FROM THE UPPER LOW BRING SOME MORE
LIGHT SHOWERS TO THE REGION. ADDITIONAL QPF SHOW BE MINIMAL IN
MOST AREAS...WITH MOST AREAS BASICALLY RECEIVING UP TO ANOTHER
TENTH OF AN INCH...WITH LOCALLY UP TO TWO TENTHS OF AN INCH IN
NORTHERN AREAS. ALSO...BASED OFF CURRENT OBS AND LATEST LAV
GUIDANCE...HAVE TAKEN MAX TEMPS DOWN A DEGREE OR TWO FOR MOST
AREAS...AS CLOUD COVER/PRECIP SHOULD KEEP MOST AREAS IN THE 40S
FOR THE DAY...WITH NEARLY STEADY TEMPS. ALSO...WINDS CONTINUE TO
BE GUSTY IN EASTERLY FACING HIGHER TERRAIN AREAS...ESP OF THE
BERKSHIRES/GREENS. GUSTS MAY CONTINUE TO BE NEAR 40 MPH UNTIL THIS
AFTN...WHEN THE CORE OF THE UPPER LOW AND LIGHTER WINDS ALOFT
FINALLY MOVE OVER THE REGION.

PREVIOUS DISCUSSIONS ARE BELOW...

AS OF 645 AM EDT...HAVE TWEAKED HOURLY TEMPS/DEWPOINTS ACCORDING
TO RECENT TRENDS. OTHERWISE...STILL EXPECT STEADIER RAIN TO TAPER
FROM S TO N OVER THE NEXT 1-3 HOURS...WITH A LULL FROM MID
MORNING THROUGH EARLY AFTERNOON. GUSTY E/NE WINDS WILL ALSO
PERSIST ACROSS THE TACONICS...SOUTHERN GREENS AND BERKSHIRE
THROUGH MID MORNING...ALTHOUGH GUSTS HAVE DECREASED FROM EARLIER.

AS OF 415 AM EDT...WIDESPREAD AREA OF LIGHT TO MODERATE RAINFALL
EXTENDS FROM THE WESTERN AND SOUTHERN ADIRONDACKS EAST INTO SOUTHERN
VT. ANOTHER BAND OF MODERATE TO LOCALLY HEAVY RAINFALL IS
APPROACHING THE MID HUDSON VALLEY AND SE CATSKILLS. IN
BETWEEN...AREAS OF MAINLY LIGHT RAIN AND DRIZZLE PERSIST.

OVER THE NEXT 1-3 HOURS...WE EXPECT THE BAND OF RAIN ACROSS SOUTHERN
AREAS TO CONTINUE LIFTING NNE...OVERSPREADING THE CAPITAL
REGION...BERKSHIRES AND NW CT THROUGH SUNRISE...THEN MOVING INTO THE
LAKE GEORGE/SARATOGA REGION...SOUTHERN VT AND THE SOUTHERN
DACKS/MOHAWK VALLEY REGION BETWEEN 5 AND 7 AM. RAINFALL RATES WITHIN
THIS BAND SHOULD GENERALLY AVERAGE BETWEEN ONE AND TWO TENTHS OF AN
INCH/HOUR...ALTHOUGH LOCALLY HIGHER RATES COULD OCCUR...ESP ACROSS
NW CT AND THE BERKSHIRES. IN ADDITION...OCCASIONALLY STRONG WIND
GUSTS WILL PERSIST ACROSS PORTIONS OF THE SOUTHERN GREEN MOUNTAINS
AND BERKSHIRES...WITH GUSTS OF 35-45 MPH POSSIBLE.

THEREAFTER...EXPECT A SIGNIFICANT LULL IN THE STEADIER
PRECIPITATION...FROM ABOUT MID MORNING THROUGH EARLY AFTERNOON
ACROSS THE MID HUDSON VALLEY AND NW CT...EXTENDING NORTH INTO THE
CAPITAL REGION AND THE LAKE GEORGE/SARATOGA REGION...AND ADJACENT
WESTERN NEW ENGLAND. DURING THIS TIME...AREAS OF DRIZZLE WILL REMAIN
POSSIBLE...ALONG WITH JUST ISOLATED TO SCATTERED RAIN SHOWERS.
HOWEVER...THE STEADIER RAINFALL FROM EARLY THIS MORNING SHOULD HAVE
TAPERED OFF. IN FACT...SKIES MAY EVEN BRIGHTEN A BIT IN SOME AREAS
AS THE MID LEVEL CLOUDS DEPART...LEAVING MAINLY LOW STRATUS IN THEIR
WAKE. IN ADDITION...DURING THIS TIME...MAX TEMPS SHOULD BE
REACHED...GRADUALLY RISING INTO THE LOWER 50S WITHIN VALLEYS...AND
UPPER 40S FOR HIGHER ELEVATIONS. HOWEVER...COMPARED TO RECENT
DAYS...IT WILL FEEL QUITE RAW.

ACROSS THE WESTERN DACKS...STEADIER RAIN SHOULD PERSIST...ALONG WITH
COOLER TEMPERATURES.

BY MID TO LATE AFTERNOON...RAIN SHOULD ONCE AGAIN OVERSPREAD THE
REGION FROM SW TO NE...AS DEFORMATION AREA TRANSLATES INTO THE
REGION. EXPECT OCCASIONAL LIGHT TO MODERATE RAIN AND DRIZZLE TO
REDEVELOP...ALONG WITH PERHAPS A FEW EMBEDDED POCKETS OF HEAVIER
RAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...DEFORMATION AREA AND ASSOCIATED RAINFALL SHOULD PERSIST
THIS EVENING...BEFORE GRADUALLY TAPERING OFF FROM W TO E BEFORE
MIDNIGHT. AREAS OF DRIZZLE MAY LINGER A BIT LONGER...ESP FROM THE
HUDSON RIVER EASTWARD. WILL HAVE TO WATCH FOR ANY BREAKS IN THE
CLOUDS LATER TONIGHT...WHICH COULD ALLOW FOR SOME FOG TO DEVELOP.
HOWEVER...AT THIS TIME...FEEL LOW CLOUDS WILL BE MORE
PREVALENT...REDUCING THE CHANCE FOR FOG FORMATION. EXPECT OVERNIGHT
MINS TO FALL INTO THE UPPER 30S TO LOWER 40S IN MOST AREAS...WITH
SOME LOWER/MID 30S ACROSS THE SOUTHERN ADIRONDACKS.

THURSDAY...ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW FOR A MOSTLY
CLOUDY START TO THE DAY. THE CLOUDS SHOULD GRADUALLY BREAK UP A BIT
BY LATE MORNING/EARLY AFTERNOON...WITH PARTLY TO MOSTLY SUNNY SKIES
EXPECTED FOR MUCH OF THE AFTERNOON. A COLD FRONT APPROACHING FROM
THE NW MAY PRODUCE ADDITIONAL CLOUDS DURING THE MID TO LATE
AFTERNOON...ESP ACROSS THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK
VALLEY AND EASTERN CATSKILLS. OTHERWISE...EXPECT TEMPS TO REACH THE
LOWER/MID 60S IN VALLEY REGIONS...WITH GENERALLY 50S FOR HIGHER
ELEVATIONS.

THU NT-FRI NT...THE AFOREMENTIONED COLD FRONT WILL CONTINUE SETTLING
SOUTH THROUGH THE REGION THU NT...WITH COLD ADVECTION ENSUING IN ITS
WAKE. EXPECT RATHER CHILLY TEMPS BY FRI AM...WITH MINS GENERALLY
RANGING FROM THE UPPER 20S TO LOWER 30S ACROSS MUCH OF THE UPPER
HUDSON RIVER VALLEY...MOHAWK VALLEY AND WESTERN NEW ENGLAND...WITH
SOME MID 20S POSSIBLE ACROSS THE SOUTHERN DACKS. TEMPS SHOULD FALL
INTO THE MID/UPPER 30S FURTHER S...ACROSS THE MID HUDSON VALLEY AND
NW CT. FOR FRI...EXPECT MAINLY SUNNY SKIES...ALBEIT A BIT
COOLER...WITH MAXES GENERALLY RANGING FROM THE MID TO UPPER 50S IN
MOST VALLEYS...EXCEPT FOR THE LOWER 60S ACROSS THE MID HUDSON
VALLEY...WHILE HIGHER ELEVATIONS GENERALLY REACH THE 40S TO LOWER
50S. FOR FRI NT...HIGH CLOUDS SHOULD GRADUALLY INCREASE WELL AHEAD
OF THE NEXT STORM SYSTEM. IT WILL BE QUITE CHILLY...ESP ACROSS
PORTIONS OF WESTERN NEW ENGLAND...WHERE SOME MINS MAY FALL INTO THE
LOWER/MID 20S...WITH GENERALLY UPPER 20S TO LOWER 30S ACROSS THE
HUDSON VALLEY REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
STILL A GOOD CONSENSUS ON THE APPROACH OF AN UPPER SYSTEM THROUGH
THE DAY SATURDAY...WITH INCREASING AND THICKENING CLOUDS...AND RAIN
SPREADING ACROSS THE REGION THROUGH THE AFTERNOON.  RAIN WILL
CONTINUE SATURDAY NIGHT AND MUCH OF SUNDAY MORNING.  THE TIMING OF
THE END OF THE RAIN...AND POSSIBLE PARTIAL CLEARING IS IN
QUESTION...BUT IT IS POSSIBLE THAT SUNDAY AFTERNOON COULD SEE SOME
IMPROVING SKY CONDITIONS. SOME MIXING WITH SNOW IS POSSIBLE IN
HIGHER ELEVATIONS SATURDAY NIGHT.

TEMPERATURES SATURDAY SHOULD BE A LITTLE BELOW NORMAL WITH THE
CLOUDS AND RAINFALL.  AS WEST FLOW SPREADS ACROSS THE REGION
SUNDAY...SOME PARTIAL CLEARING AND GRADUALLY COOLING BOUNDARY LAYER
TEMPERATURES SHOULD ALLOW SURFACE TEMPERATURES TO REACH PERHAPS JUST
A LITTLE ABOVE NORMAL.

BEYOND SUNDAY...SOME QUESTIONS ABOUT THE TRACK AND TIMING OF ANOTHER
SYSTEM. DECENT CONSENSUS THAT ANOTHER SYSTEM AFFECTS THE REGION THE
BEGINNING OF NEXT WEEK...BUT AGAIN...A BIG SPREAD ON TIMING AND
TRACK OF SURFACE AND UPPER FEATURES. SO...JUST KEEPING PARTLY TO
MOSTLY CLOUDY WITH SLIGHT CHANCES FOR PRECIPITATION UNTIL WE GET
CLOSER TO NEXT WEEK...AND GUIDANCE CAN RESOLVE THE IMPORTANT
FEATURES BETTER. TEMPERATURES MONDAY AND TUESDAY NEAR NORMAL. SOME
MIXING OF PRECIPITATION AT NIGHT IN HIGHER ELEVATIONS SUNDAY NIGHT
AND MONDAY NIGHT...DEPENDING ON TIMING OF PRECIPITATION.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE TAF SITES CAN EXPECT A LULL IN THE RAINFALL THROUGH THIS
MORNING WITH VFR VSBYS AND MVFR/VFR CIGS. WILL LEAVE A VCSH IN AT
THE TAF SITES AS SOME LIGHT SHOWERS STILL PSBL. STEADIER RAIN WILL
MOVE BACK IN AFTER 16Z...MVFR CEILINGS AND VISIBILITIES WILL
PREVAIL AT ALL SITES...WITH IFR CEILINGS AFTER 16Z AT KPOU AND
AFTER 20Z-22Z AT KALB AND KGFL. THE BORDERLINE MVFR/IFR
CONDITIONS WILL CONTINUE THROUGH THIS EVENING...UNTIL ABOUT 03Z-
07Z...WHEN RAIN SHOULD END...AND CEILINGS SHOULD RISE TO AROUND
1500 FEET.

HAVE LEFT MENTION OF LLWS IN THE TAFS THROUGH THIS MORNING AS
WINDS AT 2 KFT SOUTHEAST AR AROUND 40 KTS...OTHERWISE SURFACE WINDS
WILL BE NORTH TO EAST AT LESS THAN 10 KT THROUGH THIS
EVENING...THEN WILL SHIFT TO THE NORTH TO NORTHWEST LATER TONIGHT.

OUTLOOK...
THU-FRI...VFR. NO SIG WX.
SAT...VFR/MVFR...-RA DEVELOPING.
SUN...MVFR/IFR CHC -RA.

&&

.FIRE WEATHER...
AN AREA OF LOW PRESSURE OVER THE MID ATLANTIC REGION WILL
MOVE SLOWLY NORTHEASTWARD THROUGH TONIGHT. THIS WILL BRING A
WIDESPREAD WETTING RAIN TO THE REGION INTO THIS EVENING.

THE RELATIVE HUMIDITY WILL FALL INTO THE 60 TO 80 PERCENT RANGE
TODAY...BEFORE RECOVERING TO 90-100 PERCENT TONIGHT. THE RH WILL
THEN FALL INTO THE 35-45 PERCENT RANGE FOR THURSDAY AFTERNOON.

EAST TO NORTHEAST WINDS WILL AVERAGE 10-20 MPH TODAY...ALTHOUGH
WILL BE STRONGER ACROSS HIGHER ELEVATIONS WITHIN WESTERN NEW
ENGLAND...AND WITHIN THE MOHAWK RIVER VALLEY...WHERE SOME GUSTS UP
TO 35 MPH WILL BE POSSIBLE THIS MORNING. WINDS WILL GRADUALLY BACK
INTO THE NORTH TONIGHT...AND DECREASE TO 5-10 MPH...WITH NORTH TO
NORTHWEST WINDS FOR THURSDAY AT 10-20 MPH...WITH SOME GUSTS UP TO
30 MPH POSSIBLE.

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF ONE HALF...TO UP TO AN INCH WILL BE POSSIBLE
TODAY INTO TONIGHT WITH THE LOW PRESSURE SYSTEM APPROACHING FROM
THE SOUTH. THIS RAINFALL WILL LIKELY LEAD TO WITHIN BANK RISES ON
MOST RIVERS THROUGH THURSDAY.

THE SCHROON RIVER...BETWEEN SCHROON LAKE AND THE HUDSON RIVER...
IS LIKELY TO BE AN EXCEPTION. DUE TO THE LARGE AMOUNT OF
STORAGE IN BRANT AND SCHROON LAKES...IT HAS A LONG AND SLOW
RESPONSE...AND THUS THE REPEATED STORMS ARE LIKELY TO RESULT
IN IT GOING ABOVE FLOOD TODAY...AND PERHAPS LINGERING THROUGH THE
END OF THE WEEK.

MELTING SNOW FROM THE TUG HILL COMBINED WITH TODAYS RAINFALL
COULD ALSO BRING THE MOHAWK RIVER CLOSE TO BANK FULL FROM LAKE
DELTA DOWN TO UTICA AND HERKIMER.

THERE WILL BE A BRIEF PERIOD OF DRY WEATHER LATE IN THE WEEK...
ALLOWING RIVERS TO RECEDE SOME...BUT THEN IT LOOKS LIKE ANOTHER
PERIOD OF WET WEATHER IS IN STORE FOR THE WEEKEND AS A FRONT
STALLS CLOSE TO THE REGION AND ANOTHER CUTOFF LOW...WITH THE
POTENTIAL FOR ANOTHER ONE TO TWO INCHES OF RAIN. THIS COULD AGAIN
BRING STREAMS AND RIVERS CLOSE TO...OR EVEN ABOVE... BANKFULL.
WILL CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...FRUGIS/KL
SHORT TERM...KL
LONG TERM...NAS
AVIATION...11/NAS
FIRE WEATHER...KL
HYDROLOGY...RCK/KL
Hazardous weather outlook, Apr 13, 4:54 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
454 AM EDT WED APR 13 2011

NYZ032-033-039-041>043-050-082>084-VTZ013>015-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
454 AM EDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...AND THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL
NEW YORK...AND FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING AREA OF LOW PRESSURE WILL BRING WIDESPREAD RAINFALL
TO THE AREA THROUGH THIS EVENING. THIS RAINFALL...IN COMBINATION
WITH HIGH WATER LEVELS FROM RECENT AND ONGOING SNOWMELT...WILL
CAUSE WITHIN BANK RISES IN SOME STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO BRING WIDESPREAD
RAINFALL TO THE AREA THIS WEEKEND. THIS COULD INCREASE THE
POTENTIAL FOR FLOODING OF SOME STREAMS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ038-040-047>049-051>054-058>061-063>066-
141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
454 AM EDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE CAPITAL
REGION...MOHAWK AND SCHOHARIE VALLEYS...TACONICS...EASTERN
CATSKILLS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:46 AM EDTRiver Flood WarningALYWarren24 days

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.